Oklahoma, 2004

Hail in Oklahoma, June 1, 2004

June 1, 2004 · NWS OUN · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 2:40 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 1, 2:40 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT TUE JUN 1 2004

.DISCUSSION...
VIGOROUS SHORTWAVE TROUGH CONTINUES TO MOVE QUICKLY THROUGH THE AREA
THIS AFTERNOON WITH A FIELD OF MODERATE ASCENT EXPECTED TO ACCOMPANY
ITS PATH THROUGH NORTH TEXAS AND SOUTH CENTRAL/SE OKLAHOMA THIS
EVENING AND OVERNIGHT. DESPITE GOOD MOISTURE ADVECTION INTO THE AREA
LAST NIGHT/THIS MORNING...THE MOISTURE HAS BEEN SHALLOW WITH DRIER
AIR ENTRAINING INTO THE DEEPENING BOUNDARY LAYER THE LAST COUPLE
HOURS WITH DEWPOINTS FALLING 15 TO 20 F IN SOME AREAS NORTH OF THE
RED RIVER.

RECENTLY DEVELOPED CUMULUS FIELD ALONG WEAK COLD FRONT THAT STRETCHES
FROM NEAR SHAWNEE... TO EL RENO AND ARNETT...INITIALLY LOOKS
IMPRESSIVE...BUT EXPECT DRIER AIR TO CONTINUE ENTRAINING IN THIS
AREA AS WELL MAKING IT INCREASINGLY DIFFICULT FOR THUNDERSTORM
DEVELOPMENT DESPITE PERSISTENT MOISTURE CONVERGENCE.

A MORE LIKELY REGION FOR INITIAL THUNDERSTORM DEVELOPMENT APPEARS TO
BE ALONG AND JUST EAST OF COMPLICATED LOOKING DRYLINE THAT EXTENDS
ACROSS OUR WESTERN NORTH TEXAS COUNTIES...SOUTHWARD TO JUST EAST OF
ABILENE. AS THE SHORTWAVE TROUGH CONTINUES TO PROGRESS OVER THE
DRYLINE THE NEXT FEW HOURS...WE EXPECT THUNDERSTORMS TO DEVELOP WITH
AN INCREASE IN AREAL COVERAGE EXPECTED BY MID OR LATE EVENING ACROSS
PARTS OF NORTH TEXAS AND POSSIBLY SOUTH CENTRAL/SE OKLAHOMA AS THE
LOW LEVEL JET DEVELOPS.

BY EARLY WEDNESDAY...THE FRONT WILL MOVE TO NEAR THE RED RIVER AND
GRADUALLY WEAKEN OVER THE NEXT COUPLE DAYS AS THE MID/UPPER RIDGE
BUILDS SLOWLY ACROSS THE SOUTHERN PLAINS. MAY BE A GOOD CHANCE OF
RAIN FOR SOUTHWEST PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT AS
UPSLOPE FLOW POSSIBLY INITIATES THUNDERSTORMS ACROSS THE HIGHER
TERRAIN OF NEW MEXICO/OKLAHOMA AND TEXAS PANHANDLES LATE WEDNESDAY
WITH ONE OR MORE COMPLEXES OF TSTMS MOVING SOUTHEASTWARD WEDNESDAY
NIGHT.

MAY SEE ADDITIONAL PERIODS OF TSTMS ACROSS PARTS OF THE AREA
THURSDAY NIGHT BUT EXPECT WITH A STRONGER CAP...BETTER CHANCES MAY
SHIFT MORE NORTHWARD WITH TIME.

JAMES

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  83  66  86 /  10  10  30  10
HOBART OK         66  85  66  87 /  30  10  40  10
WICHITA FALLS TX  67  86  68  87 /  30  10  40  10
GAGE OK           58  83  63  87 /  10   0  30  10
PONCA CITY OK     60  82  62  85 /  10   0  20  20
DURANT OK         66  85  68  86 /  50  10  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

20
Hazardous weather outlook, Jun 1, 11:00 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 1 2004

OKZ004>048-050>052-TXZ083>090-021200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORT OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK IS SOUTHEAST OF A STROUD TO HOLLIS TO BENJAMIN LINE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM MID TO LATE
AFTERNOON THROUGH TONIGHT.

DISCUSSION...
AT NOON A WEAK COLD FRONT EXTENDED FROM EAST CENTRAL KANSAS INTO A LOW
PRESSURE AREA OVER THE SOUTHERN TEXAS PANHANDLE. LOW LEVEL MOISTURE
HAD INCREASED WITH SOUTHEAST WINDS PREVAILING AHEAD OF
THE FRONT.

THE SURFACE LOW PRESSURE AREA IS EXPECTED TO BE NORTH OF ABILENE BY
4 PM AS THE FRONT MOVES SLOWLY SOUTH INTO CENTRAL OKLAHOMA. THE
ATMOSPHERE AHEAD OF THE FRONT WILL BECOME MODERATELY UNSTABLE THIS
AFTERNOON AS TEMPERATURES RISE INTO THE 90S. THUNDERSTORMS WILL BE
POSSIBLE IN THE VICINITY OF THE FRONT BY LATE AFTERNOON AIDED BY
LIFT FROM AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE OKLAHOMA AND
TEXAS PANHANDLES. INSTABILITY AND WIND PROFILES WILL BE
SUFFICIENT TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT WITH LARGE
HAIL...UP TO GOLFBALL SIZE...THE MAIN THREAT AND DAMAGING WINDS THE
SECONDARY THREAT.

THUNDERSTORMS WILL LIKELY CONTINUE OVERNIGHT IN SOUTHEAST OKLAHOMA
AS A DEVELOPING LOW LEVEL JET INTERACTS WITH THE
FRONT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS AS THE FRONT
BECOMES NEARLY STATIONARY IN THE VICINITY OF THE RED RIVER.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS IN THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.

In the hours before

Local storm report, Jun 1, 4:48 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             LAKE ARROWHEAD          33.71N 98.37W
06/01/2004  1.50 INCH        CLAY               TX   AMATEUR RADIO

&&

KT
Local storm report, Jun 1, 5:00 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             WINDTHORST              33.58N 98.44W
06/01/2004  2.00 INCH        ARCHER             TX   AMATEUR RADIO

0555 PM     HAIL             KAMAY                   33.85N 98.82W
06/01/2004  0.88 INCH        WICHITA            TX   AMATEUR RADIO

&&

JP
Local storm report, Jun 1, 5:01 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             10 W JOY                33.57N 98.39W
06/01/2004  2.50 INCH        CLAY               TX   PUBLIC

&&

KT
Local storm report, Jun 1, 5:08 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             1 SW WICHITA FALLS      33.90N 98.51W
06/01/2004  1.00 INCH        WICHITA            TX   AMATEUR RADIO

&&

JP
Special weather statement, Jun 1, 5:12 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT TUE JUN 1 2004

OKZ045-012330-
JEFFERSON OK-
612 PM CDT TUE JUN 1 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF RYAN AT 612 PM
CDT...MOVING EAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS STORM.

PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CMS
Local storm report, Jun 1, 5:16 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             LAKE WICHITA            33.84N 98.57W
06/01/2004  1.75 INCH        WICHITA            TX   AMATEUR RADIO

            HAIL REPORTED ON THE NORTH SIDE OF THE LAKE.

0611 PM     HAIL             WICHITA FALLS           33.91N 98.50W
06/01/2004  1.25 INCH        WICHITA            TX   AMATEUR RADIO

&&

JP

The radar

The Altus AFB radar (KFDR), 102 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Jefferson

When
June 1, 5:17 PM CST
Where
Jefferson County, Ryan
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.017, -97.950

Hail, Cotton

When
June 1, 5:26 PM CST
Where
Cotton County, 3 mi W of Randlett
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.183, -98.517

Hail was reported at the Grandfield exit of Interstate 44.

Hail, Carter

When
June 1, 6:13 PM CST
Where
Carter County, 4 mi S of Wilson
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.117, -97.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406340, 5406341, 5408668.